Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Mar 7, 2024, 5:35 PM CST for Dallas County, Tarrant County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 7, 2024, 5:35 PM CST (23:35 UTC)
- Expired
- Mar 7, 2024, 8:00 PM CST
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dallas County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 62 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 7, 5:55 PM CST | FLASH FLOOD | 2 Ssw Roanoke, TX | Highway 377 from Westport Parkway to Ridge Point Parkway closed, traffic being rerouted. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
842
WGUS54 KFWD 072335
FFWFWD
TXC113-439-080200-
/O.NEW.KFWD.FF.W.0002.240307T2335Z-240308T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
535 PM CST Thu Mar 7 2024
The National Weather Service in Fort Worth has issued a
* Flash Flood Warning for...
Dallas County in north central Texas...
Central Tarrant County in north central Texas...
* Until 800 PM CST.
* At 535 PM CST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1 and 2 inches of rain have fallen. Additional rainfall amounts of
1 to 2 inches are possible. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets, and underpasses as well as other
poor drainage and low lying areas.
* Some locations that will experience flash flooding include...
Dallas, Fort Worth, Arlington, Garland, Irving, Grand Prairie,
Mesquite, Carrollton, Richardson, Rowlett, Euless, Bedford,
Grapevine, Haltom City, Wylie, Keller, Coppell, Hurst, Farmers
Branch and Southlake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3299 9740 3298 9703 3298 9652 3296 9652
3292 9652 3291 9652 3290 9652 3289 9652
3288 9652 3286 9652 3281 9652 3278 9652
3276 9652 3274 9652 3269 9704 3266 9743
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
301 follow-up statement
274
WGUS74 KFWD 080159
FFSFWD
Flash Flood Statement
National Weather Service Fort Worth TX
759 PM CST Thu Mar 7 2024
TXC113-439-080209-
/O.EXP.KFWD.FF.W.0002.000000T0000Z-240308T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dallas TX-Tarrant TX-
759 PM CST Thu Mar 7 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 8 PM CST THIS EVENING FOR
DALLAS AND CENTRAL TARRANT COUNTIES...
The heavy rain has ended. Nuisance flooding of low lying and/or poor
drainage areas may continue for a few hours until the water has had
a chance to recede. New flooding is no longer expected. Please
continue to heed remaining road closures.
&&
LAT...LON 3299 9740 3298 9703 3298 9652 3296 9652
3292 9652 3291 9652 3290 9652 3289 9652
3288 9652 3286 9652 3281 9652 3278 9652
3276 9652 3274 9652 3269 9704 3266 9743
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 7, 2:23 PM CST, 3 hours 12 minutes earlier.
Area forecast discussion, Mar 7, 2:23 PM CST, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 223 PM CST Thu Mar 7 2024 ...New Long Term... .SHORT TERM... /Issued 1240 PM CST Thu Mar 7 2024/ /Through Friday Night/ Bottom Line: An active weather pattern will continue across much of North and Central Texas through Friday with periodic chances for strong to severe thunderstorms and heavy rainfall. Large-scale ascent will continue to increase as an upper-level trough positioned over the SE California/Arizona border treks east toward the Southern Plains region. Increasing low-level moisture flux will bring widespread PWATs in the 1.3-1.5" range by this afternoon (approaching daily maximum climatological values). Several shortwave perturbations ahead of the parent trough will aid in the development of additional rounds of showers and thunderstorms through the remainder of today off a dryline currently extending from weak low pressure shifting into Oklahoma toward the TX Big Bend region. Another focus for thunderstorm development will likely be a weak outflow boundary on the southern fringe of existing convection in between San Angelo and Abilene. Modest mid-level lapse rates will keep the severe threat on the lower end through at least the early portions of this afternoon, but as the upper-level trough shifts toward the Southern Plains, mid- to upper-level air aloft will gradually cool increasing the available instability later this afternoon into this evening. With strong flow aloft, a few storms could become strong to severe and be capable of producing large hail and gusty winds. The tornado threat this evening will be low, but non-zero, as south- southeasterly low-level winds increase, primarily with any of the initial storms that are able to remain more discrete across portions of western Central Texas. High-resolution guidance continues to highlight the potential for training thunderstorms across portions of North Texas through the remainder of today and into tonight, especially along/north of the I-20 corridor. The 12Z HREF portrays a broad area of 1.5-2.5" of rainfall through tonight across the Metroplex and the immediate surrounding counties. There is a medium chance for isolated rainfall totals exceeding 3" across this area, especially on the northwestern fringes of the Metroplex where high resolution guidance continues to paint localized areas of 4+ inches. Due to the very isolated nature of the flood threat this afternoon- tonight, a Flood Watch will not be issued at this time. However, if these higher totals exceeding 4 inches fall somewhere over the Metroplex, urban flooding could become a concern. Additional convection will blossom over the Big Country late tonight into Friday morning as a Pacific front overtakes the aforementioned dryline and a surface low shifts over North Texas. These thunderstorms will likely approach the I-35 corridor near sunrise Friday morning and any stronger cores will be capable of producing hail and gusty winds. The severe threat could increase late Friday morning into early Friday afternoon, primarily along/east of the I-35 corridor as instability increases. Enhanced deep-layer shear and steep mid-level lapse rates will promote a large hail threat. Backed surface winds across East Texas are leading to some low-level curvature in forecast hodographs highlighting the potential for tornadoes. The best potential for an isolated tornado or two will occur primarily east of the Highway 19 corridor. If the storm mode becomes too messy and unorganized, this could greatly undercut the tornado potential. A strong cold front will push through North and Central Texas Friday afternoon and evening as the aforementioned surface low shifts over the SE CONUS. Additional showers and thunderstorms may develop across portions of eastern North Texas along the frontal boundary into Friday evening, but all rain chances should come to an end Friday night as the upper-level trough shifts past the region and drier air begins to impede on North Texas. Langfeld && .LONG TERM... /NEW/ Update: No major changes were made to the long term forecast with this update. A cold front will have already swept through North and Central Texas by Saturday morning with afternoon highs expected to be in the upper 50s and low 60s. Decided to keep the patchy frost in the forecast through Sunday morning where temperatures will be near freezing. Seasonably cool and dry conditions will last through the weekend before we enter into a warming trend through the week. Highs will gradually climb into the upper 70s and low 80s across the region. Rain chances will work their way back into the forecast by the end of the week. Continue to check back for updates to the forecast as details become more refined. Reeves Previous Discussion: /Friday Night Onward/ The arrival of the strong cold front on Friday afternoon will quickly shut down all rain chances heading into the evening, with perhaps just a few trailing elevated showers remaining across parts of Northeast Texas by sunset. Strong cold advection will be underway with northerly surface winds of 15-25 mph and gusts as high as 30-40 mph at times. This will easily send temperatures into the lower 40s area-wide with some of our northwestern zones likely dipping into the 30s by daybreak Saturday. Wind chill values in the upper 20s and 30s will be commonplace to begin Saturday morning, but wind speeds will gradually lessen and post- frontal stratus will steadily clear through the late morning and afternoon, leading to a pleasant but much cooler afternoon than we've grown used to over the past couple of weeks. Highs will struggle to reach 60 degrees with many areas topping out in the upper 50s. Patchy frost has been introduced to the public forecast for Saturday night into Sunday morning mainly near and north of I-20. Guidance continues to trend towards slightly colder low temperatures, with a few outlying areas of North Texas now seeming more likely to reach the freezing mark on Sunday morning in the presence of favorable radiational cooling conditions. Those that got an early jump on their spring gardens may want to take measures to protect vulnerable plants. A lingering cirrus canopy could keep areas farther to south a few degrees warmer, with lows mostly in the mid/upper 30s in Central Texas. Following the chilly start to the morning, highs will rebound into the mid 60s area- wide with much lighter wind speeds than Saturday. A warming trend will ensue heading into the workweek as highs return to near or above normal in the 70s and lower 80s. A couple of fast-moving shortwaves will skirt overhead during the first half of the week, but lacking moisture content will likely be unsupportive of any precipitation through at least Tuesday. Rain chances may resume Tuesday night or Wednesday as more meaningful Gulf moisture begins to return. However, the next episode of widespread active weather for the forecast area will be more likely next Thursday and Friday. Extended guidance is in rather good agreement (by the standards of a Day 7-8 forecast) that a potent upper low will bring widespread thunderstorm activity to the Southern Plains during this time window. -Stalley && .AVIATION... /Issued 1240 PM CST Thu Mar 7 2024/ /18Z TAFs/ A busy TAF period is in store for all North and Central Texas terminals. SHRA currently overspreads the D10 airspace with additional showers and thunderstorms extending into Central Texas. A southwest to northeast oriented line of thunderstorms is currently located across portions of the Big Country and will largely remain northwest of the D10 terminals (could approach KDFW and KAFW) as it shifts northeast over the next couple of hours. Thunderstorm chances will increase toward the I-35 corridor later this evening. A TEMPO group for TSRA remains in the TAFs after 22Z when there is the highest confidence that thunderstorms will directly impact the TAF sites. The severe threat will be on the lower end through this evening, but a few stronger cores could produce hail and gusty winds. High-resolution guidance continues to highlight the potential for training thunderstorms across portions of North Texas bringing a heavy rain threat during this time. Cigs will generally remain VFR through the evening with the exception of KACT which may continue to see intermittent MVFR cigs through the afternoon. Showers and thunderstorms impacting the TAF sites will likely bring reduced visibilities and possible lower cigs. MVFR cigs will overspread much of North and Central Texas later tonight into Friday morning and remain settled over the region until a Pacific front pushes east of the I-35 corridor late Friday morning. Another round of thunderstorms is expected along the Pacific front and will likely approach the I-35 corridor in the 10Z-12Z timeframe Friday morning. Hail, gusty winds, and localized heavy rainfall will be the main hazards. Thunderstorm chances will come to an end by midday Friday. Langfeld && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 60 73 43 60 39 / 70 40 10 0 0 Waco 63 76 44 59 38 / 80 40 5 0 0 Paris 58 70 43 57 36 / 80 70 30 0 0 Denton 56 71 40 58 34 / 70 40 10 0 0 McKinney 59 72 43 58 36 / 70 50 20 0 0 Dallas 61 74 44 59 40 / 80 50 10 0 0 Terrell 60 76 44 58 37 / 80 60 10 0 0 Corsicana 64 79 46 60 40 / 80 50 5 0 0 Temple 62 79 43 61 38 / 60 40 0 0 0 Mineral Wells 56 70 39 59 34 / 60 20 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 7, 2:39 PM CST, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 239 PM CST Thu Mar 7 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 239 PM CST Thu Mar 7 2024 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Multiple rounds of thunderstorms are expected across North and Central Texas today and tonight. Some storms will be capable of becoming strong or severe with primarily a hail threat and a secondary damaging wind threat. In addition, heavy rainfall could lead to flash flooding, and this would be most likely near or north of Interstate 20 this afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Another round of strong or severe thunderstorms is expected from Friday morning into early Friday afternoon, especially near and east of Interstate 35. Large hail and damaging winds would be the main hazards with this activity. There is a low threat for isolated tornadoes across portions of East Texas. The arrival of a strong cold front later Friday afternoon will bring thunderstorm activity to an end. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across portions of North and Central Texas over the next 24-30 hours.
In the hours before
Special weather statement, Mar 7, 2:24 PM CST, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
224 PM CST Thu Mar 7 2024
TXZ102-117-072115-
Parker TX-Wise TX-
224 PM CST Thu Mar 7 2024
...A strong thunderstorm will impact portions of southwestern Wise
and northern Parker Counties through 315 PM CST
...
At 223 PM CST, Doppler radar was tracking a strong thunderstorm near
Poolville, or 13 miles northeast of Mineral Wells, moving east at 20
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Poolville around 230 PM CST.
Springtown around 245 PM CST.
Reno around 300 PM CST.
Other locations impacted by this storm include Adell, Peaster, Agnes,
Advance, Authon, Cottondale, Sanctuary, Keeter, Highland Addition,
and La Junta.
This includes the following highways...
Interstate 20 between mile markers 411 and 422.
Interstate 30 near mile marker 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3315 9754 3270 9755 3281 9798 3300 9797
3300 9792 3304 9792
TIME...MOT...LOC 2023Z 273DEG 18KT 3294 9789
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
30Special weather statement, Mar 7, 3:08 PM CST, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
308 PM CST Thu Mar 7 2024
TXZ092>095-072130-
Lamar TX-Grayson TX-Cooke TX-Fannin TX-
308 PM CST Thu Mar 7 2024
...Strong winds from dissipating thunderstorms will impact portions
of northwestern Lamar, northern Cooke, central Grayson and northern
Fannin Counties through 330 PM CST
...
At 306 PM CST, Doppler radar was tracking an area of strong winds
along a line extending from near Lake Bonham to Randell Lake to near
Lindsay. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar and surface observation indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Gainesville, Denison, Pottsboro, Callisburg, southern Lake Texoma,
Randell Lake, Eisenhower State Park, Lake Texoma, Hubert H Moss
Lake, and Lake Bonham around 310 PM CST.
Coffee Mill Lake around 315 PM CST.
Crockett Lake around 320 PM CST.
Other locations impacted by these storms include Preston, Telephone,
Ida, Sadler, Locust, Duplex, Direct, Sowells Bluff, Dexter, and
Lamasco.
This includes Interstate 35 between mile markers 494 and 503.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3382 9676 3392 9667 3390 9659 3385 9663
3369 9635 3376 9619 3384 9615 3389 9593
3384 9583 3390 9567 3356 9604 3360 9740
3391 9720 3380 9721 3374 9717 3372 9716
3373 9709 3385 9709 3385 9701 3396 9698
TIME...MOT...LOC 2106Z 214DEG 35KT 3363 9609 3378 9661 3366 9728
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
30Special weather statement, Mar 7, 3:29 PM CST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
329 PM CST Thu Mar 7 2024
TXZ115-072200-
Stephens TX-
329 PM CST Thu Mar 7 2024
...A strong thunderstorm will impact portions of northwestern
Stephens County through 400 PM CST
...
At 329 PM CST, Doppler radar was tracking a strong thunderstorm near
Ibex, or 9 miles southwest of Breckenridge, moving northeast at 25
mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Breckenridge and Hubbard Creek Reservoir around 335 PM CST.
Other locations impacted by this storm include Eolian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
north central Texas.
&&
LAT...LON 3275 9909 3293 9890 3267 9871 3260 9905
3262 9910 3265 9910
TIME...MOT...LOC 2129Z 235DEG 23KT 3268 9904
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
30Special weather statement, Mar 7, 4:02 PM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
402 PM CST Thu Mar 7 2024
TXZ115-072230-
Stephens TX-
402 PM CST Thu Mar 7 2024
...A strong thunderstorm will impact portions of northeastern
Stephens County through 430 PM CST
...
At 400 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles east of Breckenridge, moving northeast at 30 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Possum Kingdom Lake around 415 PM CST.
Other locations impacted by this storm include Ivan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
north central Texas.
&&
LAT...LON 3296 9873 3295 9858 3276 9858 3267 9881
3283 9892
TIME...MOT...LOC 2200Z 238DEG 25KT 3280 9879
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
30The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 8:08 PM CST | Special Weather Statement | FWD | Somervell | 52 min |
| Mar 7, 12:00 AM CST | Special Weather Statement | FWD | Lamar | 30 min |
| Mar 7, 8:01 AM CST | River Flood Warning | FWD | Dallas | 48 hr |
| Mar 7, 1:28 PM CST | Areal Flood Advisory | FWD | Jack, Palo Pinto, Parker, Stephens, Tarrant, Wise and 1 more | 3 hr |
| Mar 7, 1:54 PM CST | Flash Flood Warning | FWD | Jack, Palo Pinto, Parker, Stephens | 2 hr |
| Mar 7, 2:24 PM CST | Special Weather Statement | FWD | Parker | 51 min |
| Mar 7, 3:08 PM CST | Special Weather Statement | FWD | Cooke, Fannin, Grayson | 22 min |
| Mar 7, 3:29 PM CST | Special Weather Statement | FWD | Stephens | 31 min |
| Mar 7, 3:49 PM CST | Areal Flood Advisory | FWD | Collin, Dallas, Denton, Tarrant | 2 hr |
| Mar 7, 4:02 PM CST | Special Weather Statement | FWD | Stephens | 28 min |
| Mar 7, 4:21 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens, Young | 39 min |
| Mar 7, 4:57 PM CST | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker | 63 min |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.